zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The study of a predator-prey system with group defense and impulsive control strategy. (English) Zbl 1195.34019
Summary: A predator-prey system with group defense and impulsive control strategy is established. By using Floquet theorem and small amplitude perturbation skills, a locally asymptotically stable prey-eradication periodic solution is obtained when the impulsive period is less than some critical value. Otherwise, if the impulsive period is larger than the critical value, the system is permanent. By using bifurcation theory, we show the existence and stability of positive periodic solution when the pest-eradication lost its stability. Further, numerical examples show that the system considered has more complicated dynamics, such as: (1) quasi-periodic oscillating, (2) period-doubling bifurcation, (3) period-halving bifurcation, (4) non-unique dynamics (meaning that several attractors coexist), (5) attractor crisis, etc. Finally, the biological implications of the results and the impulsive control strategy are discussed.

34A37Differential equations with impulses
34C25Periodic solutions of ODE
34H05ODE in connection with control problems
92D25Population dynamics (general)
Full Text: DOI
[1] Holling, C. S.: The functional response of predator to prey density and its role in mimicry and population regulation, Mem. entomol. Soc. can. 45, 1-60 (1965)
[2] Ivlev, V. S.: Experimental ecology of the feeding of fishes, (1961)
[3] Andrews, J. F.: A mathematical model for the continuous culture of microorganisms utilizing inhibitory substrates, Biotechnol. bioeng. 10, 707-723 (1968)
[4] Sokol, W.; Howell, J. A.: Kinetics of phenol oxidation by washed cells, Biotechnol. bioeng. 23, 2039-2049 (1981)
[5] Tener, J. S.: Muskoxen, (1965)
[6] Freedman, H. I.; Ruan, S. G.: Hopf bifurcation in three-species food chain models with group defense, Math. biosci. 111, 73-87 (1992) · Zbl 0761.92039 · doi:10.1016/0025-5564(92)90079-C
[7] Liu, Y. P.: Geometric criteria for the non-existence of cycles in predator-prey systems with group defense, Math. biosci. 208, 193-204 (2007) · Zbl 1128.34032 · doi:10.1016/j.mbs.2006.10.003
[8] Xiao, D. M.; Ruan, S. G.: Codimension two bifurcations in a predator-prey system with group defense, Inter. J. Bifurcat. chaos 11, 2123-2131 (2001) · Zbl 1091.92504
[9] Brauer, F.; Soudack, A. C.: Coexistence properties of some predator-prey systems under constant rate harvesting and stocking, J. math. Biol. 12, 101-114 (1981) · Zbl 0482.92015
[10] Croft, B. A.: Arthropod biological control agents and pesticides, (1990)
[11] Tang, S. Y.; Xiao, Y. N.; Chen, L. S.: Integrated pest management models and their dynamical behaviour, Bull. math. Biol. 67, 115-135 (2005)
[12] Zhang, S. W.; Chen, L. S.: A study of predator-prey models with the beddington -- deanglis functional response and impulsive effect, Chaos, soliton fract. 27, 237-248 (2006) · Zbl 1102.34032 · doi:10.1016/j.chaos.2005.03.039
[13] Luff, M. L.: The potential of predators for pest control, Agric. ecosyst. Environ. 10, 159-181 (1983)
[14] Gao, S. J.; Chen, L. S.; Sun, L. H.: Dynamic complexities in a seasonal prevention epidemic model with birth pulses, Chaos, soliton fract. 26, 1171-1181 (2005) · Zbl 1064.92039 · doi:10.1016/j.chaos.2005.02.032
[15] Tang, S. Y.; Chen, L. S.: Multiple attractors in stage-structured population models with birth pulses, Bull. math. Biol. 65, 479-495 (2003)
[16] Alberto, D’onofrio.: Mixed pulse vaccination strategy in epidemic model with realistically distributed infectious and latent times, Appl. math. Comput. 151, 181-187 (2004) · Zbl 1043.92033 · doi:10.1016/S0096-3003(03)00331-X
[17] Meng, X. Z.; Chen, L. S.; Cheng, H. D.: Two profitless delays for the SEIRS epidemic disease model with nonlinear incidence and pulse vaccination, Appl. math. Comput. 186, 516-529 (2007) · Zbl 1111.92049 · doi:10.1016/j.amc.2006.07.124
[18] Lakmeche, A.; Arino, O.: Bifurcation of non trivial periodic solutions of impulsive differential equations arising chemotherapeutic treatment, Dyn. contin. Discrete impuls. Syst. 7, 265-287 (2000) · Zbl 1011.34031
[19] Panetta, J. C.: A mathematical model of periodically pulsed chemotherapy: tumor recurrence and metastasis in a competitive environment, Bull. math. Biol. 58, 425-447 (1996) · Zbl 0859.92014 · doi:10.1007/BF02460591
[20] Ballinger, G.; Liu, X.: Permanence of population growth models with impulsive effects, Math. comput. Model. 26, 59-72 (1997) · Zbl 1185.34014 · doi:10.1016/S0895-7177(97)00240-9
[21] Tang, S. Y.; Chen, L. S.: Global attractivity in a food-limited population model with impulsive effects, Math. anal. Appl. 292, 211-221 (2004) · Zbl 1062.34055 · doi:10.1016/j.jmaa.2003.11.061
[22] Bainov, D. D.; Simeonov, D. D.: Impulsive differential equations: periodic solutions and applications, (1993) · Zbl 0815.34001
[23] Lakshmikantham, V.; Bainov, D. D.; Simeonov, P. S.: Theory of impulsive differential equations, (1989) · Zbl 0718.34011
[24] May, R. M.: Biological population with nonoverlapping generations: stable points, stable cycles, and chaos, Science 186, 645-657 (1974)
[25] May, R. M.; Oster, G. F.: Bifurcations and dynamic complexity in simple ecological models, Am. nature 110, 573-599 (1976)
[26] Collet, P.; Eeckmann, J. P.: Iterated maps of the inter val as dynamical systems, (1980)
[27] Venkatesan, A.; Parthasarathy, S.; Lakshmanan, M.: Occurrence of multiple period-doubling bifurcation route to chaos in periodically pulsed chaotic dynamical systems, Chaos, soliton fract. 18, 891-898 (2003) · Zbl 1073.37038 · doi:10.1016/S0960-0779(03)00092-4
[28] Gakkhar, S.; Naji, R. K.: Chaos in seasonally perturbed ratio-dependent prey-predator system, Chaos, soliton fract. 15, 107-118 (2003) · Zbl 1033.92026 · doi:10.1016/S0960-0779(02)00114-5
[29] Vandermeer, J.; Stone, L.; Blasius, B.: Categories of chaos and fractal basin boundaries in forced predator-prey models, Chaos, soliton fract. 12, 265-276 (2001) · Zbl 0976.92033 · doi:10.1016/S0960-0779(00)00111-9
[30] Tang, S. Y.; Chen, L. S.: Chaos in functional response host-parasitoid ecosystem models, Chaos, soliton fract. 13, 875-884 (2002) · Zbl 1022.92042 · doi:10.1016/S0960-0779(01)00063-7
[31] Davies, B.: Exploring chaos, theory and experiment, (1999) · Zbl 0959.37001
[32] Grebogi, C.; Ott, E.; Yorke, J. A.: Crises, sudden changes in chaotic attractors and transient chaos, Physica D 7, 181-200 (1983) · Zbl 0561.58029 · doi:10.1016/0167-2789(83)90126-4